Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 75, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 14, 2005, 4:22 PM EDT for Tuscarawas County, Ohio. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2005, 4:22 PM EDT (20:22 UTC)
- Expired
- Jun 14, 2005, 5:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 107 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 11:10 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:40 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 14, 2:40 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 240 PM EDT TUE JUN 14 2005 .SHORT TERM (THROUGH WEDNESDAY)... WARM AND HUMID AIR AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE DISTRICT BEFORE DAYBREAK WILL BRING PERIODS OF THUNDERSTORMS THIS EVENING AND INTO TONIGHT. SOME OF THE STORM WILL LIKELY REACH SEVERE LIMITS WITH DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREAT. AS THE COLD FRONT PUSHES EAST AND TEMPERATURES COOL LATER TONIGHT THE RISK OF THUNDERSTORMS WILL DIMINISH. COOLER AND DRIER AIR WILL PUSH INTO THE DISTICT WEDNESDAY BEHIND THE FRONT...BUT COLD AIR ALOFT WILL PROVIDE ENOUGH INSTABILITY FOR A RISK OF SHOWERS AND THUNDERSTORMS FOR WEDNESDAY AFTERNOON. && .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)... AS COOLER DRIER AIR FUNNELS INTO THE FORECAST AREA THE RISK OF SHOWERS WILL GRADUALLY DIMINISH. BUT A RISK OF RAIN SHOWERS WILL CONTINUE INTO THURSDAY AND FRIDAY DURING MAX HEATING AS THE COLD POOL ALOFT SLOWLY WARMS. A LARGE RIDGE OF HIGH PRESSURE BUILDING INTO THE DISTRICT SATURDAY WILL BRING DRY WEATHER FOR SATURDAY. THE HIGH PRESSURE WILL DOMINATE THROUGH TUESDAY WITH DRY WEATHER AND SLOWLY MOVING TEMPERATURES. && .AVIATION... RAPIDLY LOWERING CONDS TO IFR/LIFR IN TSTMS LATE AFTERNOON AND EVENING AS COLD FRONT APPROACHES FROM THE WEST. FROPA THIS EVENING. SFC WINDS SW 10-20KTS AND GUSTY PREFRONTAL AND WESTERLY WINDS 10-20KTS AND GUSTY POST FRONTAL. TSTM GUSTS GREATER THAN 50KTS LIKELY DURING THE LATE AFTN AND EVENING. LARGE HAIL IS ALSO POSSIBLE. OUTSIDE OF TSTMS/SHOWERS VFR CONDITIONS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 14, 10:43 AM EDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1043 AM EDT TUE JUN 14 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-142200- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1043 AM EDT TUE JUN 14 2005 ...MODERATE RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING... AN APPROACHING STRONG COLD FRONT WILL BE THE FOCUS FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. THIS FRONT WILL CLASH WITH WARM AND HUMID AIR ALREADY IN PLACE...ALLOWING FOR A MODERATE RISK FOR SEVERE WEATHER. THUNDERSTORMS WILL DEVELOP ACROSS EASTERN OHIO THIS AFTERNOON AND THEN MOVE RAPIDLY EASTWARD ACROSS WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND WESTERN MARYLAND DURING THE EVENING HOURS. IT IS LIKELY THAT SOME OF THESE THUNDERSTORMS WILL REACH SEVERE LEVELS WITH DAMAGING WINDS BEING THE GREATEST THREAT. HAIL AND HEAVY DOWNPOURS MAY ALSO ACCOMPANY THUNDERSTORMS. IT IS ADVISED THAT OUTDOOR OBJECTS BE SECURED OR BROUGHT INDOORS DUE TO THE THREAT OF STRONG AND GUSTY THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ...MODERATE RISK FOR SEVERE WEATHER TODAY... SPOTTER ACTIVATION WILL BE LIKELY.
In the hours before
Special weather statement, Jun 14, 10:39 AM EDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1039 AM EDT TUE JUN 14 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-142200- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 1039 AM EDT TUE JUN 14 2005 ...MODERATE RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING... AN APPROACHING STRONG COLD FRONT WILL BE THE FOCUS FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. THIS FRONT WILL CLASH WITH WARM AND HUMID AIR ALREADY IN PLACE...ALLOWING FOR A MODERATE RISK FOR SEVERE WEATHER. THUNDERSTORMS WILL DEVELOP ACROSS EASTERN OHIO THIS AFTERNOON AND THEN MOVE RAPIDLY EASTWARD ACROSS WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND WESTERN MARYLAND DURING THE EVENING HOURS. IT IS LIKELY THAT SOME OF THESE THUNDERSTORMS WILL REACH SEVERE LEVELS WITH DAMAGING WINDS BEING THE GREATEST THREAT. HAIL AND HEAVY DOWNPOURS MAY ALSO ACCOMPANY THUNDERSTORMS. IT IS ADVISED THAT OUTDOOR OBJECTS BE SECURED OR BROUGHT INDOORS DUE TO THE THREAT OF STRONG AND GUSTY THUNDERSTORM WINDS. FOR THE LATEST INFORMATION...LOG ON TO OUR WEB SITE AT WWW.ERH.NOAA.GOV/PBZ OR STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR UPDATES ON THIS SITUATION AND ANY POSSIBLE WARNINGS.
Special weather statement, Jun 14, 11:14 AM EDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1114 AM EDT TUE JUN 14 2005 OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-142300- BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-COSHOCTON OH- GUERNSEY OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-MARSHALL WV- MONROE OH-MUSKINGUM OH-NOBLE OH-OHIO WV-TUSCARAWAS OH-WETZEL WV- 1114 AM EDT TUE JUN 14 2005 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES... IN WEST VIRGINIA... BROOKE HANCOCK MARSHALL OHIO WETZEL IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS <<< CALL TO ACTION >>> REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jun 14, 1:55 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 155 PM EDT TUE JUN 14 2005 OHZ048-057-141900- COSHOCTON OH-MUSKINGUM OH- 155 PM EDT TUE JUN 14 2005 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COSHOCTON AND MUSKINGUM... AT 154 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 16 MILES WEST OF DILLON STATE PARK.... MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ADAMSVILLE...COOPERDALE...COSHOCTON...DILLON STATE PARK... FERNCLIFF AND ZANESVILLE KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR OHIO AND WEST VIRGINIA.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 5:17 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 58 min |
| Jun 14, 5:28 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 62 min |
| Jun 14, 5:48 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 57 min |
| Jun 14, 5:54 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 66 min |
| Jun 14, 6:00 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 60 min |
| Jun 14, 6:12 PM EDT | Severe Thunderstorm Warning | PBZ | Forest | 63 min |
| Jun 14, 6:27 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 48 min |
| Jun 14, 7:02 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 28 min |
| Jun 14, 7:03 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Westmoreland | 57 min |
| Jun 14, 7:11 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 49 min |
| Jun 14, 7:21 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 54 min |
| Jun 14, 4:03 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 42 min |
| Jun 14, 4:08 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum, Noble | 67 min |
| Jun 14, 4:30 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 60 min |
| Jun 14, 4:47 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Harrison | 58 min |
| Jun 14, 4:59 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Monroe | 61 min |
| Jun 14, 5:25 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 65 min |
| Jun 14, 5:32 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Wetzel | 58 min |
| Jun 14, 5:46 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Ohio | 44 min |
| Jun 14, 7:26 PM EDT | Severe Thunderstorm Warning | PBZ | Tucker | 64 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.